How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Katie Volat Your Own Question
Katie Volat
Katie Volat, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 195
Experience:  Veterinarian at Veterinary Hospital
94509965
Type Your Dog Veterinary Question Here...
Katie Volat is online now
A new question is answered every 9 seconds

My dog is on her 3rd day of cephalexin and ketonacozale and

Customer Question

My dog is on her 3rd day of cephalexin and ketonacozale and he just vomited.
JA: I'm sorry to hear that. Hopefully it didn't make a mess. Did your dog eat anything unusual?
Customer: No, but is it common to have some stomach upset with this
JA: OK. The Veterinarian will know what to do. What is the dog's name?
Customer: Doppler, he's a 6 year old Pyr/Border Collie mix and he's 75 lbs.
JA: Is there anything else the Veterinarian should be aware of about Doppler?
Customer: He's on 750 msg. 2x's daily of the cephalexin
Submitted: 11 days ago.
Category: Dog Veterinary
Expert:  Katie Volat replied 11 days ago.

Hello, this is Dr. KV. Welcome to JustAnswer. I am reviewing your question right now and will respond to you in just a moment...

Expert:  Katie Volat replied 11 days ago.

Did Doppler get the medications on an empty stomach or did you give it to him with some food?

Customer: replied 11 days ago.
With food. He took it at 8 this morning and threw up about 4:30
Expert:  Katie Volat replied 11 days ago.

Thank you for the additional information. Many dogs do get upset stomachs taking antibiotics (cephalexin) and antifungals (ketoconazole). It is a bit unsual that he threw up many hours after taking the medications, so it is not clear if they were directly connected. To be safe, you may want to skip his evening doses and start again in the morning if he is otherwise feeling well. If he vomits again, you may need to talk to your vet about modifying the dose or switching medications.